MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3636C150TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
A valiant captivia stent graft was implanted during the endovascular treatment of a taa.It was noted that the patient had a hemothorax and a mycotic aneurysm.The implantation proceeded without issue, and the prosthesis was ballooned along its entire length.Following the procedure, the patient was initially stable with no leakage observed.The patient subsequently reported pain, prompting a repeat computed tomography scan performed three days later, which revealed a type iii endoleak.Another prosthesis was placed which resolved the endoleak.Per the physician the cause of the endoleak could not be determined.
 
Additional Manufacturer Narrative
Film analysis the reported endoleak was confirmed in the imaging provided; however, the exact cause and subtype of endoleak could not be definitively determined.Lack of pre-implant ct; s did not allow for assessment of the pre-implant anatomy.Endoleak interrogation via selective angiograms (i.E., injecting contrast from different levels within the stent graft) to help determine the source and rule out other potential endoleak sources was not available for review.Proximal (type ia) and distal (type ib) endoleaks are unlikely, as adequate proximal and distal seal zones were observed.A type iiia endoleak caused by stent graft separation is also unlikely, given that only one stent graft was implanted in the descending thoracic aorta within the images where the endoleak was identified.While type iiib fabric endoleak is less likely to occur so soon after the index procedure, it cannot be ruled out; however, analysis of the returned films did not reveal any obvious anatomical factors (e.G., calcification) that could have contributed an acute type iii endoleak.Retrograde flow from patent intercostal arteries may have been present.Additionally, no obvious out of specification stent graft integrity issues were identified.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22335607
Report Number9612164-2025-03171
Device Sequence Number9126112
Product Code MIH
UDI-Device Identifier00643169346963
UDI-Public(01)00643169346963(17)250913(21)V31243671
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2025
Device Model NumberVAMF3636C150TU
Device Catalogue NumberVAMF3636C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown